Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Suffering from depression and insomnia. Started feeling sleepy after taking serta 50, etilaam. Cause and cure?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1850 Questions
Question
In XXXXXXX 2011 I was suffering from depression and insomnia I took treatment from neuro psychiatrist he prescribed medicine serta 50,etilaam and zapiz I started sleeping then and slowly he reduced the medicine even after stopping the medicine I could sleep for two months.after that problem started again with heavy and lenthy (menstural bleeding ).this time he said it is a biological problem as serotonim is not formed and gave medicine ,but I have not got any relief.

Posted Tue, 23 Oct 2012 in Mental Health
 
 
Answered by Dr. Ashish Mittal 3 hours later
Hello,
Thanks for your query.

Depression is not always situational (because of stress). Many times it is biological due to biochemical changes in brain. Such Depression does not improve by exercise or guidance or lifestyle modifications only but all these measures help in recovery with medicines. Your depression appears to biological to me due to its severity.

In biological depression, depression occur without stress or not in proportion with the stress in life. Such depression occur most commonly due to lack of serotonin in brain, apart from other neurotransmitters.

If we see your treatment, serta balance serotonin level in brain to relieve depression, and etilaam/zapiz decreases anxiety and improve sleep. So, you can restart treatment under your neuropsychiatrist supervision.

Depression can lead to increase menstrual bleed due to increase perceived stress. Apart from that it is important to have check up from gynecologist for this problem.

Wish you good health.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Suffering from depression and insomnia. Started feeling sleepy after taking serta 50, etilaam. Cause and cure? 2 hours later
When I went to my doctor second time he gave me zaptra 12.5 which did not suit me.If my problem is biological can it be treated or I will have to take medicine always for it?
 
 
Answered by Dr. Ashish Mittal 11 hours later
Hello again,
Thanks for follow up.

If Serta was effective and suitable for you then it is better for you in current episode to use Serta.

Duration of treatment is complex decision and rely on severity of depression, medical co morbidities, stress in life and number of depressive episodes.

In general treatment duration is:
1st episode of depression: one year
2nd and 3rd episode of depression: lifelong

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Suffering from depression and insomnia. Started feeling sleepy after taking serta 50, etilaam. Cause and cure? 1 hour later
Thanks doctor
I want to know if these medicines have any side effects?
 
 
Answered by Dr. Ashish Mittal 13 hours later
Hello again,
Thanks for follow up.

Zaptra and serta both have almost similar side effects profile.

Like every medicine these also have side effects and there is long list of side effects you can find on net. But on clinical practice we see very less side effects with them as these are one of the safest medicine.

Side effects: nausea (25%), ejaculation failure (14%), insomnia (21%), diarrhea (20%), dry mouth (14%), somnolence (13%), dizziness (12%), tremor (8%) and decreased libido (6%). Those that most often resulted in interruption of the treatment were drowsiness (7%), nausea (3%), diarrhea (2%) and insomnia (2%)

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor